MAUDE Adverse Event Report: CONMED CORPORATION 1/4 INCH X 6 FOOT SUCTION TUBING

CONMED CORPORATION 1/4 INCH X 6 FOOT SUCTION TUBING
Catalog Number 0037860
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code Not Applicable (3189)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conmed corporation received four (4) "unopened" packages containing 1/4" x 6' suction tubing for evaluation.Visual examination by the packaging lab engineer on (b)(6) 2017 revealed sample 1 had an open pouch with no adhesive transfer.The device was in the seal area and affected the ability of the machine to create a seal.Although samples 2 and 3 had an adhesive transfer less than 1/4" and the devices appear to have been in the seal area during the sealing process, both packages passed the dye leak test and therefore had no breach of sterility.Sample 4 was found to have a cut near the side of the pouch.The cut resulted in a failure to pass the dye leak test and therefore breach of sterility.The cut was examined under microscope and was found to have a sharp thin cut possibly created by the sharp rib of the male connector.Due to the breach of sterility found in sample 1 and 4, this complaint is confirmed.This lot was manufactured on 15-may-2015.A review of the manufacturing documents from the dhr/lhr has verified the devices were produced according to current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified during manufacture.Of the lot containing (b)(4) units, there are no similar complaints received.A two (2) year review of product history for this device family showed a total of thirty (30) complaints involving 74 devices (68 devices with confirmations or pending evaluation) regarding insufficient heat seals.(b)(4).The reported packaging anomalies were obvious to the distributor and therefore prompted the return of the device for evaluation and replacement.This failure mode is address in the risk documents.To date, there have been no serious injuries or death related to this reported problem.Nonetheless, to prevent future recurrences, an investigation has been opened to address this issue.As with all medical devices, examination of packaging occurs multiple times prior to use (shipping/receiving, distribution, storage and prior to use).In addition, good clinical practice would include examination and verification of the product and its original packaging to ensure both are intact.If the product and its packaging have been opened/damaged or altered, do not use the product and contact the manufacturer immediately.
 
Event or Problem Description
The distributor in (b)(6) reported that during receiving and inspection of incoming products, four (4) packages containing one (1) each 1/4" x 6' suction tubing were discovered with "insufficient heat seal." in this instance, there was no patient involvement with this reported problem, as the packaging anomaly was discovered during inspection at the distributor facility prior to distribution to an end-user.

Brand Name
1/4 INCH X 6 FOOT SUCTION TUBING
Common Device Name
SUCTION TUBING
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key6457119
Report Number3007305485-2017-00079
Device Sequence Number562995
Product Code BYY
UDI-Device Identifier00653405000627
UDI-Public(01)00653405000627
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P/A EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/13/2020
Device Catalogue Number0037860
Device Lot Number201505154
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2017
Initial Report FDA Received Date04/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1